Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Severe sodium deficiency despite taking hypertonic injection. What is the reason and remedy?

Respected sir, Myself Minakshi shukla, my father Mr. Gajnarayan shukla is admit in Meditrina hospital Nagpur, He has sodium deficiency problem from January. Dr. Sarda is looking him. He is not getting the actual result that why sodium again and again decrease.He is giving 3% hypertonic injection to him by pump but there is no result comes. so please help me what is the reason for sodium deficiency. kindly do the helpful. Thanking you.
Asked On : Fri, 20 Jul 2012
Answers:  2 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. Welcome to hcm.
Hyponatremia is a condition where sodium levels in blood decrease below 135mq/l causing various effects. There are varied causes for hyponatremia but persistent hyponatremia should be evaluated. It is due to syndrome called SIADH,adrenocorticol deficiency,drugs like thiazides that he is taking or hypothyroidism.
I advice you that a through examination of blood,urine,CT scan brain to harmone study to be done. Only giving saline injection is not a cure nor advisable.
Take care
Answered: Fri, 20 Jul 2012
I find this answer helpful
General & Family Physician Dr. Vidya KR's  Response
Hi, Thanks for using the HCM.
there are many causes for decreasing sodium levels, hormonal disturbance/ renal loss/ liver problem/adrenal causes. better to under go detailed endocrine evaluation to sort out your problem, consult endocrinologist for evaluation & management.
Hope I have answered your query. If you have any further questions I will be happy to help. Thanks get well soon....
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor